Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Suffer bad depression and methadone program. Take zanax for anxiety. Feeling sleepy. Remedy?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
Hi there, i suffer bad depression and have been on just about every antidepressant none work. I am also on the methadone program and take zanax for my anxiety, i started to self medicate with herion when i was around 19 im now 37 which made everything worse ,so i went on the methadone , i shoot up my methadone but all my veins have gone , im constantly tired not just tired i cant leave the house if i do ,i come home and usually throw up, what do you think is making me so tired the xanax doesnt work anymore i used to be able to go out if i had a few zanax ,but now they dont work cause i have a tolerance to them now. My life is so pathic all i do is sleep till lunch awake a few hours then back to bed feel like if im going to sleep my life away i might aswell just end it as there is no pleasure in my life anymore my feelings are numb i cant feel anything i cant even fall in love cause drugs always come first i dont want them to but feel like i wont survive with out them. But would kill to be off everything , i have a appointment with my methadone doctor this week going to ask if i can start coming down its been 3 years on it , also i wanted to know will i notice any withdrawels ????
Posted Sun, 27 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

You are 37 yrs old and are suffering from severe depression. You have taken many anti-depressant drugs but none worked. You started using heroin and then started with methadone program. You are taking Xanax for anxiety. Currently you are not able to stop methadone because of fear of withdrawal. Xanax is not working in anxiety.

Currently you are suffering from severe tiredness. You are not finding pleasure in any thing. You are not able to feel something. You are getting no motivation. Most of the symptoms you have mentioned are of severe depression only. There is urgent need for consultation of a psychiatrist. Although the common anti-depressant didn't work still many drugs are useful in poor response depression. SSRI drugs like sertaline, fluoxetine with some other drug like bupropion, mirtazepine can control such symptoms. Most of symptoms you are having are related to low motivation and apathy and amisulpiride is good drug for such negative symptoms.

As depression failed to response to drugs so there may be some possible underlying cause behind poor response. Methadone or opioids worsen the depressive symptoms. Low thyroid hormones, low Vitamin B 12 levels are common features in resistant depression. Impaired glucose levels and cortisol levels are also common. I would advise you to go for tests like Thyroid hormone levels, vitamin B12 levels, Serum cortisol etc, and if any value come abnormal consult your psychiatrist for replacement medicines.

Supplements containing Omega 3 Fatty acids, Methylcobalamin help in speedy recovery in depressive symptoms. So I would advise you to consult your psychiatrist for quick relief.

To prevent withdrawal from methadone best thing to do is gradually taper the drug over 8-10 weeks. To prevent anxiety and withdrawal symptoms medicines like clonidine are used.

Apart from medicines, psychological treatment like Cognitive Therapy is very useful in depression cases.

Hope I cleared your doubt, if you have more questions you can ask again.

Above answer was peer-reviewed by
Follow-up: Suffer bad depression and methadone program. Take zanax for anxiety. Feeling sleepy. Remedy? 3 hours later
Hi, the drugs you mentioned ssri drugs are these different from the common antidepressants i just started another antidepressant called pristiq ( desvenlafaxine) do you think these will help, i know i have suffered from severe depression i was about 13-14 when it really hit me i faked being sick just cause i couldnt face going to school i missed 3 terms of year 7 due to depression and anixtey but i didnt know thats what was wrong with me then, i have no appitete due to my depression as my sickness anxiety n depression all plays in my stomach so im constantly feel sick , i throw up atleast 3 times a week of a morning or early hours i wake up and i know im going to throw straight away, i dont think the doctors take my depression serious as they see it as a side effect of my drug taking but the only reason i started taking drugs was because they took all those feelings away i wasnt depressed i felt good like i could do anything and to feel all these feelings gone it was just to inticing to have it again cause i felt good and normal for once, so my depression is why i stared using drugs i was self medicating to make myself feel better but that doesnt last it soons turns to horror so then i fell into a deeper depression , where i cant even communicate with other people without freaking out so i just dont leave the house, what sirt if anti deoressant would you recommened i go on, as i think my doctors is just out of answers she doesnt know what esle to do . Do you think i need a real strong antidepressant or do you think i might need some sort of ant-pycotic drug . What does the class of drugs sssr that you mentioned are they different class to the anti depressant i have been on eg lexapro, cipramil those type of antidepressants but they dont do a thing.
Answered by Dr. Seikhoo Bishnoi 7 hours later
Brief Answer:
Hello again

Detailed Answer:
SSRI drugs are most commonly used anti-depressants and I think you have been prescribed with these drugs also. Escitalopram, Sertaline, Paroxetine etc are SSRIs. Desvenlafexine is SNRI drug and it is a good anti-depressant. But you have mentioned that you failed to respond to common anti-depressants so in such case some additive drug is added to therapy for relief. Thyroid hormones, lithium, lamotrigine etc drugs are commonly used to augment the effects of anti-depressants.

I have already mentioned the need for supplements. Methylcobalamine and Vitamin B12 are very useful supplements in depression.

The behavior you have shown may be normal adolescent problem and it is commonly seen in a lot of youngsters but some times it may become root of depression in future, proper psychological evaluation is needed to ascertain this as cause of depression.

If you are still not sure about your depressive symptoms many stronger drugs like Mirtazepine, Trazodon with amisulpiride can be used, you can discuss with your psychiatrist for that.

Please believe in medicines, most of medicines took about 6-8 weeks to show their effect.

Hope this helps you, if you have more questions you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor